MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / E; HIP HC LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / E; HIP HC LINER
Catalog Number 01.26.3244HCT
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-jul-2024 lot 136292: (b)(6) items manufactured and released on 12-feb-2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event.
 
Event or Problem Description
At about 10 years and 1 month after primary, the patient has been revised because of cyst resorption probably caused by pe liner wear.The liner has been successfully revised.
 
Additional Manufacturer Narrative
Visual inspection performed on (b)(6) 2024.The liner appeared damaged due to the presence of scratches, grooves and extraction screw hole drilled during revision surgery to extract the liner from the shell.A yellowed color was present in the entire inner surface and in the central band in the outer cone.From the visual analysis, there were no particular or evident signs other than a slight eccentric deformation of the inner socket; for these reasons, a qc analysis from in-depth scans will follow to try to reconstruct the current geometry and compare it to the design specifications.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager and updated after the analysis performed by the cq: the liner appeared damaged due to the presence of scratches, grooves and extraction screw hole drilled during revision surgery to extract the liner from the shell.A yellowed color was present in the entire inner surface and in the central band in the outer cone.From the visual analysis, there were no particular or evident signs other than a slight eccentric deformation of the inner socket; for these reasons, a qc analysis from in-depth scans will follow to try to reconstruct the current geometry and compare it to the design specifications.Clinical evaluation performed by medical affairs director: 10 years after primary cementless tha, a resorption cyst is identified at follow up and the surgeon decides to proceed with a substitution of the pe insert.The hypothesis made by the surgeon is that the cyst had been originated by pe wear, which is of course possible.The decision to proceed with revision before the clinical condition of the patient could deteriorate is clearly a medical decision: we understand that at this time the surgery was very short and little traumatic, although someone could consider it to be too early.The wear of pe is hardly visible on the low-quality images reported.
 
Additional Manufacturer Narrative
We have noticed on (b)(6) 2024 that the visual inspection reported in the follow-up 2 was not the updated one after the quality control analysis.Visual inspection performed by r&d project manager that update the previous one: the liner appeared damaged due to the presence of scratches, grooves and extraction screw hole drilled during revision surgery to extract the liner from the shell.A yellowed color was present in the entire inner surface and in the central band in the outer cone.From the visual analysis, there were no particular or evident signs other than a slight eccentric deformation of the inner socket; for these reasons, a qc analysis from in-depth scans will follow to try to reconstruct the current geometry and compare it to the design specifications.Update of (b)(6) 2024: the analysis run by the quality control department, with the aid of high-precision 3d coordinate measuring machines, did not evidence abnormal wear in any of the sections.Indeed, a minimum deformation was measured, ad it is fair to assume that the majority of this deviation from the nominal dimensions is due to creep, which does not affect the surroundings of the joint.Therefore, no anomaly has been found.

Brand Name
LINER: CC E CC LIGHT FLAT PE HC LINER Ø 32 / E
Common Device Name
HIP HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19719230
Report Number3005180920-2024-00509
Device Sequence Number8207025
Product Code LZO
UDI-Device Identifier07630030807572
UDI-Public07630030807572
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number01.26.3244HCT
Device Lot Number136292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/31/2024
08/27/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight75 KG